Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Cheyenne, WY

June 24, 2008Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2008, 10:29 PM MDT for Morrill County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2008, 10:29 PM MDT (04:29 UTC)
Expired
Jun 24, 2008, 11:00 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

County Morrill County, NE

The radar

The North Platte radar (KLNX), 181 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
2232 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 250430
SVRCYS
NEC123-250500-
/O.NEW.KCYS.SV.W.0101.080625T0429Z-080625T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1029 PM MDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1100 PM MDT

* AT 1025 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL MORRILL COUNTY...OR 26 MILES NORTHWEST OF OSHKOSH...
  AND MOVING EAST AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF EAST CENTRAL MORRILL COUNTY.  

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4177 10269 4166 10265 4155 10266 4152 10281
      4175 10284
TIME...MOT...LOC 0429Z 258DEG 19KT 4164 10268

$$

WEILAND
2 follow-up statements
000 
WWUS55 KCYS 250442
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 PM MDT TUE JUN 24 2008

NEC123-250500-
/O.CON.KCYS.SV.W.0101.000000T0000Z-080625T0500Z/
MORRILL NE-
1041 PM MDT TUE JUN 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR EAST CENTRAL MORRILL COUNTY...

AT 1040 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME EAST 
CENTRAL MORRILL COUNTY...OR 23 MILES NORTHWEST OF OSHKOSH...MOVING EAST 
AT 22 MPH.  THE SEVERE STORM WAS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4177 10269 4166 10265 4155 10266 4152 10281
      4175 10284
TIME...MOT...LOC 0441Z 258DEG 19KT 4165 10260

$$

WEILAND
000 
WWUS55 KCYS 250451
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 PM MDT TUE JUN 24 2008

NEC123-250501-
/O.EXP.KCYS.SV.W.0101.000000T0000Z-080625T0500Z/
MORRILL NE-
1051 PM MDT TUE JUN 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORRILL COUNTY
WILL EXPIRE AT 1100 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4177 10269 4166 10265 4155 10266 4152 10281
      4175 10284
TIME...MOT...LOC 0451Z 258DEG 19KT 4166 10253

$$

WEILAND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:55 PM MDT, 7 hours 34 minutes earlier.

Area forecast discussion, Jun 24, 2:55 PM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT TUE JUN 24 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY...
EXPECT ISOLATED TO WIDELY SCATTERED CONVECTION OVER THE ERN CWA THIS
EVENING THOUGH COVERAGE AND INTENSITY SHOULD BE LESS AS BETTER
INSTABILITY LOOKS TO REMAIN WELL TO THE NORTH.  MORE OF THE SAME
EXPECTED FOR WEDS BUT CONVECTION MAY BE ENHANCED BY SFC BOUNDARY
THAT WILL SINK INTO THE REGION FROM SFC HIGH SETTLING OVER THE
NORTHERN PLAINS.  ACTIVITY SHOULD MOVE OUT WEDS NIGHT WITH SOME
CLEARING.  SUBTLE CHANGES BEGIN THURSDAY AS MORE SIG UPPER TROF
MOVES INTO THE NORTHERN ROCKYS BY LATE IN THE DAY.  THIS SHOULD PUSH
A COLD FRONT INTO CENTRAL WY BY EVENING WITH SOME CONVECTION LIKELY
ACCOMPANYING IT.  OTHERWISE STILL WARM ACROSS THE CWA WEDS AND EVEN
A LITTLE WARMER THURSDAY AS THERMAL RIDGE SHIFTS OVER THE HIGH
PLAINS AHEAD OF APPROACHING UPPER TROF.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...GFS IS A BIT FASTER
ON COLD FRONT PUSHING THROUGH THE CWA FROM THE NORTH THU EVENING
AND EARLY FRI MORNING.  THIS WILL BE DUE TO A VIGOROUS SHORTWAVE
SWEEPING THROUGH SOUTH CENTRAL CANADA AND THE DAKOTAS.  MAIN POPS
WILL BE OVER NORTHEASTERN THIRD OF CWA THU EVENING...AND JUST THE
FAR NORTHERN CWA LATER THU NIGHT.  COOLER TEMPS BEHIND THE FRONT
ON FRIDAY.  WITH MOISTURE AND SOME INSTABILITY HANGING AROUND...
DID KEEP A LOW POP FOR TSTMS FRI AFTERNOON AND EVENING FROM KCYS
EASTWARD.  SURFACE HIGH PRESSURE AND DRIER WNW FLOW ALOFT WILL BE
SETTING UP FOR THE WEEKEND.  INFLUENCE OF UPPER RIDGING BUILDING
IN FROM THE WEST WILL COME INTO PLAY FOR THE BEGINNING OF NEW WEEK.
ECMWF IS A LITTLE FASTER THAN GFS IN SHOWING FLOW ALOFT BACKING TO
MORE SW IN DIRECTION.  THIS WOULD CAUSE A FEW TSTMS TO BECOME
POSSIBLE AGAIN MONDAY AND TUE SO ADDED A LOW POP EAST OF MOUNTAINS.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH WEDS EXCEPT IN
VCTY OF WDLY SCATTERED THUNDERSTORMS WHERE SOME MVFR CONDS POSSIBLE
DUE MAINLY TO LOWERED VISIBILITIES.  BRIEF GUSTY WINDS ALSO POSSIBLE
AROUND ANY STORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/JLH
Hazardous weather outlook, Jun 24, 10:20 AM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT TUE JUN 24 2008

WYZ059-061>067-069-251045-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1020 AM MDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS CAN BE EXPECTED MAINLY FROM MID AFTERNOON
INTO EARLY THIS EVENING.  THE STRONGER STORMS WILL BE ABLE TO
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-068-070-251045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
1020 AM MDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL
PERSIST INTO THIS EVENING.  A FEW THUNDERSTORMS COULD BECOME SEVERE
WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTED MAINLY LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 24, 7:05 PM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT TUE JUN 24 2008

WYZ059>070-250315-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
705 PM MDT TUE JUN 24 2008

...SHOWERS AND THUNDERSTORMS PRODUCING STRONG WIND GUSTS WILL
AFFECT MUCH OF SOUTHEAST WYOMING THROUGH THE EARLY EVENING...

AT 7 PM...A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WERE
OVER MUCH OF SOUTHEAST WYOMING. ALL OF THE ACTIVITY WILL CONTINUE
TO MOVE TO THE EAST AT 20 MPH THROUGH THE EARLY EVENING. THE
SHOWERS AND STORMS WILL MAINLY PRODUCE LOCAL WIND GUSTS TO 50
MPH... SOME LIGHTNING AND LIGHT RAIN BEFORE WEAKENING AND ENDING
BY 9 PM.

AT THAT TIME THE STRONGEST STORM WAS LOCATED OVER NORTH
CENTRAL NIOBRARA COUNTY. THAT STORM WAS ALSO LIKELY PRODUCING
HAIL UP TO ONE HALF INCHES IN DIAMETER.

THE ACTIVITY WILL AFFECT INTERSTATE 80 BETWEEN RAWLINS AND
CHEYENNE AS WELL AS THE CITIES OF DOUGLAS...GLENROCK...RAWLINS...
SARATOGA...LARAMIE....WHEATLAND AND CHEYENNE.

WEILAND
Special weather statement, Jun 24, 7:05 PM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT TUE JUN 24 2008

WYZ059>070-250315-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
705 PM MDT TUE JUN 24 2008

...SHOWERS AND THUNDERSTORMS PRODUCING STRONG WIND GUSTS WILL
AFFECT MUCH OF SOUTHEAST WYOMING THROUGH THE EARLY EVENING...

AT 7 PM...A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WERE
OVER MUCH OF SOUTHEAST WYOMING. ALL OF THE ACTIVITY WILL CONTINUE
TO MOVE TO THE EAST AT 20 MPH THROUGH THE EARLY EVENING. THE
SHOWERS AND STORMS WILL MAINLY PRODUCE LOCAL WIND GUSTS TO 50
MPH... SOME LIGHTNING AND LIGHT RAIN BEFORE WEAKENING AND ENDING
BY 9 PM.

AT THAT TIME THE STRONGEST STORM WAS LOCATED OVER NORTH
CENTRAL CONVERSE COUNTY. THAT STORM WAS ALSO LIKELY PRODUCING
HAIL UP TO ONE HALF INCHES IN DIAMETER.

THE ACTIVITY WILL AFFECT INTERSTATE 80 BETWEEN RAWLINS AND
CHEYENNE AS WELL AS THE CITIES OF DOUGLAS...GLENROCK...RAWLINS...
SARATOGA...LARAMIE....WHEATLAND AND CHEYENNE.

WEILAND
Special weather statement, Jun 24, 8:10 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT TUE JUN 24 2008

NEZ001-019-020-054-WYZ059-060-068-070-250415-
SIOUX-SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-GOSHEN-
PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...SCOTTSBLUFF...GERING...
HARRISBURG...KIMBALL...DOUGLAS...GLENROCK...LUSK...TORRINGTON...
PINE BLUFFS
810 PM MDT TUE JUN 24 2008

...SHOWERS AND THUNDERSTORMS PRODUCING STRONG WIND GUSTS WILL
AFFECT PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE THROUGH THE REST OF THE EVENING...

AT 8 PM...A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WERE
OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE. ALL OF THE ACTIVITY WILL CONTINUE TO MOVE TO THE EAST
AT 20 MPH THROUGH THE EARLY EVENING. THE SHOWERS AND STORMS WILL
MAINLY PRODUCE LOCAL WIND GUSTS TO 50 MPH... SOME LIGHTNING AND
LIGHT RAIN BEFORE WEAKENING AND ENDING BY 10 PM.

AT 8 PM...THE STRONGEST STORMS WERE LOCATED OVER FAR NORTHERN
CONVERSE AND NIOBRARA COUNTIES AS WELL AS FAR WESTERN SIOUX...
SCOTTS BLUFF AND BANNER COUNTIES. THOSE STORMS WERE ALSO LIKELY
PRODUCING HAIL UP TO ONE HALF INCHES IN DIAMETER ALONG WITH THE
STRONG WIND GUSTS AND LIGHTNING.

WEILAND
Special weather statement, Jun 24, 9:02 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MDT TUE JUN 24 2008

NEZ001>003-019>021-054-055-WYZ060-250515-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...LUSK
902 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORMS WILL AFFECT NIOBRARA COUNTY IN WYOMING
AND THE WESTERN NEBRASKA PANHANDLE THE REST OF THIS EVENING...

AT 850 PM...A SCATTERED COVERAGE OF THUNDERSTORMS WERE OVER
NIOBRARA COUNTY IN WYOMING THE THE WESTERN NEBRASKA PANHANDLE.
A LINE OF INTENSIFYING STORMS EXTENDED FROM SOUTH CENTRAL SIOUX
COUNTY TO EASTERN BANNER COUNTY AT THAT TIME. THAT LINE WAS
AFFECTING THE CITIES OF SCOTTSBLUFF AND GERING AT 850 PM.
THE NORTH END OF ANOTHER LINE WAS MOVING INTO THE SOUTHWEST
PART OF CHEYENNE COUNTY.

ALL OF THE ACTIVITY WILL MOVE TO THE NORTHEAST AT 25 MPH AND
THE STRONGER STORMS WILL LIKELY PRODUCE HAIL UP TO ONE HALF INCH
IN DIAMETER...WIND GUSTS TO 50 MPH AND DEADLY LIGHTNING.  THE
STRONGER STORMS WILL SPREAD INTO WESTERN BOX BUTTE...MORRILL
AND CHEYENNE COUNTIES THROUGH 10 PM.

AT THIS TIME...THE STORMS WILL REMAIN STRONG THROUGH MIDNIGHT
OVER PARTS OF THE PANHANDLE. THOSE OUTDOORS SHOULD MOVE INSIDE
A BUILDING AND AWAY FROM WINDOWS WHEN A STORM APPROACHES.

WEILAND
Special weather statement, Jun 24, 9:42 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
942 PM MDT TUE JUN 24 2008

NEZ002-003-021-055-250545-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...SIDNEY
942 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORMS WILL AFFECT THE WESTERN NEBRASKA
PANHANDLE THROUGH MIDNIGHT...

AT 930 PM...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS OVER THE
WESTERN NEBRASKA PANHANDLE...FROM DAWES COUNTY SOUTH TO CHEYENNE
COUNTY. THAT LINE WILL DEVELOP EAST AS THE INDIVIDUAL STORMS MOVE
TO THE NORTHEAST AT 25 MPH. THROUGH 1030 PM...THE CITIES OF
CHADRON... ALLIANCE...BRIDGEPORT AND SIDNEY WILL BE AFFECTED BY
THE STORMS THROUGH 1030 PM.

THE STRONG STORMS WILL LIKELY PRODUCE HAIL UP TO ONE HALF INCH IN
DIAMETER...WIND GUSTS TO 50 MPH...MODERATE RAINFALL AND DEADLY
LIGHTNING.

AT THIS TIME...THE STORMS WILL REMAIN STRONG THROUGH MIDNIGHT
OVER THE EAST PART OF THE PANHANDLE. THOSE OUTDOORS SHOULD MOVE
INSIDE A BUILDING AND AWAY FROM WINDOWS WHEN A STORM APPROACHES.

WEILAND
Special weather statement, Jun 24, 10:20 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 PM MDT TUE JUN 24 2008

NEZ002-003-021-055-250630-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...SIDNEY
1020 PM MDT TUE JUN 24 2008

...STRONG THUNDERSTORMS WILL AFFECT THE WESTERN NEBRASKA
PANHANDLE THROUGH MIDNIGHT...

AT 1015 PM...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS OVER THE
WESTERN NEBRASKA PANHANDLE...FROM DAWES COUNTY SOUTH TO CHEYENNE
COUNTY. THAT LINE WILL DEVELOP EAST AS THE INDIVIDUAL STORMS MOVE
TO THE NORTHEAST AT 25 MPH. THROUGH MIDNIGHT...THE CITIES OF
CHADRON...ALLIANCE AND BRIDGEPORT AND SIDNEY WILL BE AFFECTED BY
THE STORMS.

THE STRONG STORMS WILL LIKELY PRODUCE HAIL UP TO ONE HALF INCH IN
DIAMETER...WIND GUSTS TO 50 MPH...MODERATE RAINFALL AND DEADLY
LIGHTNING. AT 1010 PM...PEA SIZED HAIL AND STRONG WIND GUSTS
WERE REPORTED 5 MILES TO THE WEST OF ALLIANCE.

AT THIS TIME...THE STORMS WILL REMAIN STRONG THROUGH MIDNIGHT
OVER THE EAST PART OF THE PANHANDLE. THOSE OUTDOORS SHOULD MOVE
INSIDE A BUILDING AND AWAY FROM WINDOWS WHEN A STORM APPROACHES.

WEILAND

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.